Medical Questions > Womens Health > Birth Control Forum

Just started the pill, but period started BEFORE the sugar pills

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
I just started taking Ortho Cyclen birth control, and I am still in my first month of using the pill and have had no serious problems with it, but
I have two things that I am curious about though.

In the manual it says that You're supposed to start taking it the first sunday that you have your period or something like that right? Well, I was having abnormal periods before I started the pill, so when I went to the pharmacist to get the pills she asked me when I should be starting it and I told her Im not sure because I was having problems, so she told me to just start taking it whenever. Is this okay, or does it change everything?

Also, i know your supposed to start your period during the placebo (sugar pill) week, but I started mine a day or two before. Is this okay, or does this mean the pill is not working?

I am still taking my pills regularly, and I have never forgotten one. I have set an alarm on my phone to take it at the same time everyday. And no, I am not having unprotected sex, I am still using condoms. I plan to continue using them for the first few months to be on the safe side.
Did you find this post helpful?
|

replied June 6th, 2011
Community Volunteer
1. It is ok. It is not ideal, but it is not harmful or bad.

2. It is fine. Some womend o that. Your flow will very seldomly be from day 1 to day 7 of the inactive week. It may take your body another cycle or two to fully adjust to the pills. At this stage it can also be breakthrough bleeding which is a normal side effect during the first few cycles. Overall your periods should be lighter, shorter and less uncomfortable while on the pill.

Just keep on taking them, one pill after the other, one pack after the other. Your body will adjust to the pills.
|
Did you find this post helpful?